Alert archive / Colorado / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 349, NWS Goodland, KS

July 14, 2016Kit Carson County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jul 14, 2016, 6:08 PM MDT for Kit Carson County, Colorado. It was in force for 52 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2016, 6:08 PM MDT (00:08 UTC)
Expired
Jul 14, 2016, 7:00 PM MDT
In force
52 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
2.5 in
Wind
60.0 mph

County Kit Carson County, CO

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:09 PM MDTHAIL 0.88Seibert, COCOOP OBSERVER TRAVELLING IN THE AREA REPORTING NICKEL SIZE HAIL COVERING THE GROUND.
Jul 14, 6:10 PM MDTHAIL 1.753 S Seibert, COTIME ESTIMATED BY RADAR.
Jul 14, 6:11 PM MDTHAIL 1Seibert, COON I70 BETWEEN MILE MARKERS 405 AND 410.
Jul 14, 6:23 PM MDTHAIL 1.75Vona, COREPORT GIVEN TO EM BY LAW ENFORCEMENT. TIME ESTIMATED BY RADAR.
Jul 14, 6:38 PM MDTHAIL 1.756 N Stratton, COTIME ESTIMATED BY RADAR. HAIL COVERED GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.1 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
2735 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

405 
WUUS53 KGLD 150008
SVRGLD
COC063-150100-
/O.NEW.KGLD.SV.W.0349.160715T0008Z-160715T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 700 PM MDT

* AT 608 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SEIBERT...
  MOVING EAST AT 35 MPH.

  HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  STRATTON...SEIBERT AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 403 AND
427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO SHELTER INSIDE A STRONG BUILDING... AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3918 10290 3937 10295 3953 10251 3920 10244
TIME...MOT...LOC 0008Z 251DEG 29KT 3930 10287 

HAIL...2.50IN
WIND...60MPH
 
$$

JRM
4 follow-up statements
758 
WWUS53 KGLD 150014
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
614 PM MDT THU JUL 14 2016

COC063-150100-
/O.CON.KGLD.SV.W.0349.000000T0000Z-160715T0100Z/
KIT CARSON CO-
614 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL KIT CARSON COUNTY...

AT 614 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
SEIBERT...MOVING EAST AT 30 MPH.

HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 403 AND
427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3918 10290 3937 10295 3953 10251 3920 10244
TIME...MOT...LOC 0014Z 250DEG 27KT 3930 10282 

HAIL...2.50IN
WIND...60MPH
 
$$

JRM
854 
WWUS53 KGLD 150029
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT THU JUL 14 2016

COC063-150100-
/O.CON.KGLD.SV.W.0349.000000T0000Z-160715T0100Z/
KIT CARSON CO-
629 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL KIT CARSON COUNTY...

AT 628 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VONA...OR 4
MILES WEST OF STRATTON...MOVING EAST AT 35 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. THE PUBLIC
         REPORTED QUARTER SIZE HAIL IN SEIBERT.

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STRATTON...SEIBERT AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 406 AND
427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3918 10282 3939 10291 3953 10251 3920 10244
TIME...MOT...LOC 0028Z 250DEG 29KT 3932 10269 

HAIL...1.50IN
WIND...60MPH
 
$$

JRM
069 
WWUS53 KGLD 150034
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
634 PM MDT THU JUL 14 2016

COC063-150100-
/O.CON.KGLD.SV.W.0349.000000T0000Z-160715T0100Z/
KIT CARSON CO-
634 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL KIT CARSON COUNTY...

AT 633 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STRATTON...
MOVING EAST AT 35 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
         WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STRATTON AND VONA. 

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 410 AND
427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3918 10277 3941 10284 3953 10251 3920 10244
TIME...MOT...LOC 0033Z 249DEG 29KT 3935 10261 

HAIL...2.00IN
WIND...60MPH
 
$$

JRM
153 
WWUS53 KGLD 150039
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
639 PM MDT THU JUL 14 2016

COC063-150100-
/O.CON.KGLD.SV.W.0349.000000T0000Z-160715T0100Z/
KIT CARSON CO-
639 PM MDT THU JUL 14 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL KIT CARSON COUNTY...

AT 639 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
STRATTON...MOVING EAST AT 35 MPH.

THIS IS A VERY DANGEROUS STORM.

HAZARD...BASEBALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE SEVERELY INJURED. 
         EXPECT SHATTERED WINDOWS...EXTENSIVE DAMAGE TO ROOFS...
         SIDING...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
STRATTON.

THIS INCLUDES INTERSTATE 70 IN COLORADO BETWEEN MILE MARKERS 416 AND
427.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3919 10266 3944 10274 3953 10251 3920 10244
TIME...MOT...LOC 0039Z 248DEG 29KT 3940 10258 

HAIL...2.75IN
WIND...60MPH
 
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:50 PM MDT, 18 minutes earlier.

Area forecast discussion, Jul 14, 5:50 PM MDT, 18 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
550 PM MDT THU JUL 14 2016

.SHORT TERM...(Tonight and Friday)
Issued at 3:30 PM MDT Thu Jul 14 2016

Surface map is rather chaotic with generally weak flow and lack of
well defined features. Thunderstorms are currently developing over
eastern Colorado in weak upslope flow and along and ahead of wind
convergent zone which lies just west of forecast area. Decent CAPE
of 1500 J/KG and deep layer shear of 35 kts is present to promote
storm organization next 4-5 hours with a few splitting storms into
the evening hours. Mean winds are from 290 deg around 15 kts so
storms will be slow to enter far western Kansas late this afternoon
and evening.

Guidance overnight into Friday suggests a thunderstorm complex may
develop further north in Nebraska/South Dakota and move southeast
overnight and graze the extreme northeast portion of the CWA Friday
morning. Confidence is not all that high that we will be affected as
the bulk of the precip may remain to our northeast but this feature
is mentioned in forecast. By mid-afternoon, sfc heating will erase
convective inhibition and scattered thunderstorms are expected to
develop on any remaining mesoscale boundaries.

Temps Friday will be similar to this afternoon with highs remaining
in the 80s and little change in 850 mb temps next 24 hours.

.LONG TERM...(Friday night through Thursday)
Issued at 240 PM MDT Thu Jul 14 2016

Friday night and Saturday morning: Shortwave trough moves across the
region with thunderstorm chances prevailing through the night. CAPE
values remain in the 1200 to 1800 J/Kg range through the overnight
with very high shear values of 50 to 70 kt. We could see elevated
supercell mode of convection with large hail risk mainly in the
eastern portions of the CWA as the H5 shortwave exits the region.
Although there is some disagreement between the GFS and ECMWF with
regards to CAPE and deep layer shear, overall spacial and temporal
agreement looks good.

Saturday and Sunday: Isolated to scattered thunderstorms mainly
across far southwest Nebraska will be possible Saturday afternoon
with isolated thunderstorm chances elsewhere as a weak shortwave
traverses the region. A ridge begins to build into the central
Plains through the day on Sunday with an axis centered in northern
TX and southern OK. Moisture levels will increase in the western
portions of the CWA along the edge of the ridge which could lead to
slight chances for evening/nighttime thunderstorms on Sunday. It is
worth noting that due to the proximity of the ridge it will be
difficult to initiate convection therefore I left pops in the 10-15
percent range.

Monday through Wednesday: Medium range guidance indicates daily PoPs
across the region; however with the ridge firmly in place over the
central Plains, I left PoPs nil to slgt which is probably
optimistic. High pressure ridge at the H5 lvl will approach 600dam
by late Monday and early Tuesday, remaining locked in over the
region through the forecast period. Will need to pay close attention
to high temperatures as superblend is persistent with highs in the
upper 90s and some 100s. With very strong ridging in play we may be
looking to easily exceed 100 degrees by mid-week across much of the
CWA.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 541 PM MDT Thu Jul 14 2016

Vfr conditions are expected at this time. Models having a hard
time catching onto what is going on right now. Surface convergence
occurring over the far south and southwest portion of the area at
this time with a right rear quadrant of upper jet on top of it.
That area is slow moving and some indication per what where the
right rear quadrant goes and mid level warm air advection that
this area should continue to move slowly toward the east.

From this first round of thunderstorms, it looks like Kmck will be
precipitation free. At this time am thinking that this first
cluster of storms will not affect kgld and will leave out. Models
then depict a thunderstorm complex to move in from Nebraska late
tonight and early tomorrow morning. However, models also disagree
on this and any resulting convection in the afternoon due to
problematic location of where outflow boundary ends up. At this
time put in vcts for Kmck in the 11z to 15z time frame and then
once again beginning at 20z.

However, indications are that afternoon development could be
further west. However, left any mention of thunderstorms out of
the Kgld forecast.

&&

.GLD Watches/Warnings/Advisories...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JTL
LONG TERM...TL
AVIATION...BULLER
Hazardous weather outlook, Jul 14, 10:55 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1055 AM MDT THU JUL 14 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151700-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
1055 AM MDT THU JUL 14 2016 /1155 AM CDT THU JUL 14 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AND EVENING. THE BEST POTENTIAL FOR STORMS WILL BE
OVER EASTERN COLORADO INTO WESTERN KANSAS WEST OF HIGHWAY
27...AND ALSO NORTH OF INTERSTATE 70. THE MAIN HAZARDS IN
ADDITION TO CLOUD-TO-GROUND LIGHTNING WILL BE THUNDERSTORM
OUTFLOW TO 60 MPH AND HALF DOLLAR SIZE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF SHOWERS AND
THUNDERSTORMS ARE EXPECTED MAINLY DURING THE EVENING AND OVERNIGHT
HOURS. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE
HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jul 14, 3:03 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
303 PM MDT THU JUL 14 2016

COZ091-092-142115-
KIT CARSON COUNTY CO-CHEYENNE COUNTY CO-
303 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KIT CARSON AND
NORTHEASTERN CHEYENNE COUNTIES IN EAST CENTRAL COLORADO UNTIL 315 PM
MDT...

AT 303 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTH OF KIT CARSON...OR 21 MILES WEST OF CHEYENNE
WELLS...MOVING SOUTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FIRSTVIEW.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 156 AND 159.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3904 10296 3910 10272 3903 10253 3892 10230
      3871 10265
TIME...MOT...LOC 2103Z 312DEG 26KT 3893 10272

JRM
Local storm report, Jul 14, 3:35 PM MDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
335 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             12 N KIT CARSON         38.94N 102.80W
07/14/2016  E1.75 INCH       CHEYENNE           CO   PUBLIC

            PEA TO GOLFBALL SIZE HAIL. ENDED AT TIME OF EVENT.

&&

HILL
Local storm report, Jul 14, 4:49 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
449 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             6 SE KIT CARSON         38.70N 102.72W
07/14/2016  E0.88 INCH       CHEYENNE           CO   PUBLIC

&&

HILL
Local storm report, Jul 14, 5:12 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0503 PM     HAIL             11 NE BOYERO            39.03N 103.13W
07/14/2016  E0.88 INCH       CHEYENNE           CO   PUBLIC

            ENDED AROUND TIME OF EVENT.

&&

HILL
Special weather statement, Jul 14, 5:14 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
514 PM MDT THU JUL 14 2016

COZ092-142330-
CHEYENNE COUNTY CO-
514 PM MDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEYENNE COUNTY IN
EAST CENTRAL COLORADO UNTIL 530 PM MDT...

AT 514 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES WEST OF KIT CARSON...OR 29 MILES WEST OF CHEYENNE
WELLS...MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
KIT CARSON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3865 10298 3884 10297 3888 10264 3867 10267
TIME...MOT...LOC 2314Z 271DEG 21KT 3876 10288

JRM
Local storm report, Jul 14, 6:01 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
601 PM MDT THU JUL 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             2 W FLAGLER             39.29N 103.10W
07/14/2016  E1.75 INCH       KIT CARSON         CO   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORT AT MILE MARKER 393 ON I-70.

&&

HILL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:06 PM MDTSevere Thunderstorm WarningGLDCheyenne21 min
Jul 14, 6:38 PM MDTSevere Thunderstorm WarningGLDKit Carson52 min
Jul 14, 6:42 PM MDTSevere Thunderstorm WarningGLDCheyenne30 min
Jul 14, 7:30 PM MDTSevere Thunderstorm WarningGLDKit Carson, Yuma27 min
Jul 15, 1:01 AM MDTSpecial Weather StatementGLDPhillips14 min
Jul 15, 1:10 PM MDTSevere Thunderstorm WarningGLDCheyenne, Kit Carson50 min
Jul 15, 1:15 PM MDTSevere Thunderstorm WarningGLDKit Carson30 min
Jul 15, 1:38 PM MDTSevere Thunderstorm WarningGLDCheyenne52 min
Jul 15, 1:43 PM MDTTornado WarningGLDCheyenne17 min
Jul 15, 1:47 PM MDTSevere Thunderstorm WarningGLDCheyenne43 min
Jul 15, 2:10 PM MDTTornado Warning Tornado observedGLDCheyenne35 min
Jul 15, 2:14 PM MDTSevere Thunderstorm WarningGLDCheyenne46 min
Jul 15, 2:46 PM MDTSpecial Weather StatementGLDCheyenne14 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.